Alert archive / Oklahoma / Flash Flood Warnings in 2019
Flash Flood Warning 101, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Jun 6, 2019, 1:04 PM CDT for Noble County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2019, 1:04 PM CDT (18:04 UTC)
- Expired
- Jun 6, 2019, 4:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- None
County Noble County, OK
The radar
The Vance AFB radar (KVNX), 96 km from the middle of the area, began a volume at 18:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 6.1 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1029 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 640 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
567
WGUS54 KOUN 061804
FFWOUN
OKC103-062100-
/O.NEW.KOUN.FF.W.0101.190606T1804Z-190606T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Norman OK
104 PM CDT Thu Jun 6 2019
The National Weather Service in Norman has issued a
* Flash Flood Warning for...
Noble County in northern Oklahoma...
* Until 400 PM CDT.
* At 104 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is occurring or
is imminent.
* Some locations that will experience flooding include...
Perry, Red Rock, Lake Mcmurtry, Lucien and Ceres.
Additional rainfall will further exacerbate ongoing flooding!
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3652 9707 3625 9710 3624 9711 3624 9714
3616 9714 3617 9746 3648 9746
$$
MahaleWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 6, 12:53 PM CDT, 11 minutes earlier.
Area forecast discussion, Jun 6, 12:53 PM CDT, 11 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1253 PM CDT Thu Jun 6 2019
.DISCUSSION...
See aviation.
&&
.AVIATION...
A closed spinning upper low will maintain RA with embedded TSRA
chances through this evening, maintaining MVFR to near IFR
conditions for brief periods across our Oklahoma terminals.
However, our lone terminal south of the Red River (KSPS) should
remain on the edge of the cloud shield with barely VFR
conditions. Expecting dry but MVFR conditions to prevail across
most terminals after 12Z in the morning. Surface winds will be
generally light and out of the north.
&&
.PREV DISCUSSION... /issued 1102 AM CDT Thu Jun 6 2019/
UPDATE...
The upper low is expected to continue to move east over the fa
today/tonight creating a pivot point of rain that will slowly
move across the area. Rainfall rates of 1.5+" of in 30 minutes
have been reported in some locations. With rainfall rates of at
least 1-2" per hour likely and some areas experiencing 4-5" per
hour. Heavy rainfall and flooding are of greatest concern. The Flood
Watch was expanded west and south in area earlier this morning due
to these concerns.
Some strong to severe storms could also be possible this
afternoon with the highest potential in southern parts of the fa
where some heating is occurring.
With clouds/rain, lowered highs in parts of the fa for today.
Adjusted PoPs with current and expected radar trends expected.
PREV DISCUSSION... /issued 638 AM CDT Thu Jun 6 2019/
DISCUSSION...
12Z TAFs.
AVIATION...
Areas of showers and thunderstorms are expected today and tonight,
with chances decreasing from west to east overnight. The highest
chances will be in the east, including KOKC, KOUN and KPNC. There
are also some IFR ceilings across portions of central and south
central Oklahoma this morning which will affect KOKC and KOUN.
There is some potential for these to move into KPNC as well,
although it is not certain enough to include in the TAFs.
PREV DISCUSSION... /issued 324 AM CDT Thu Jun 6 2019/
DISCUSSION...
Happily leaving the messy period of weak forcing (and resulting poor
model performance) behind, our attention is turned now toward the
widespread rains expected with the incoming upper low.
Scattered to numerous showers and storms are expected to increase
through the morning hours and continue through much of the day. By
evening, this activity will start shifting eastward with some
wraparound possible across central Oklahoma overnight and into
Friday morning. PWATs are looking less impressive with values at or
below the 90th percentile. However given the widespread prolonged
nature of these rains combined with little to no storm motion,
heavy rain and flooding will still be a concern. Will be issuing a
flood watch for north central and central Oklahoma where training
storms will be a concern.
Saturday may see a brief break as this system moves out, though
there is some hint of an MCS coming down late Friday night in the
northwest flow that will follow this cut-off low.
A cold front on Sunday will again bring low chances for rain. Models
seem to be trending weaker with this front than they were 24 hours
ago and therefore not clearing out the moisture as efficiently.
Slightly cooler temperatures will follow behind this front.
Northwest flow continues through early next week, so at least low
PoPs will continue. Another upper level trough is expected around
mid week next week.
Day
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 75 63 82 63 / 80 40 20 0
Hobart OK 79 63 85 63 / 80 20 10 10
Wichita Falls TX 84 66 85 65 / 20 20 10 0
Gage OK 79 58 82 60 / 60 10 0 20
Ponca City OK 75 63 80 63 / 80 60 20 10
Durant OK 82 66 83 66 / 50 40 20 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Friday morning for OKZ005>008-011>013-
015>020-022>032.
TX...None.
&&
10/25/68Hazardous weather outlook, Jun 6, 11:42 AM CDT, 1 hour 22 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1142 AM CDT Thu Jun 6 2019 OKZ004>048-050>052-TXZ083>090-071645- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1142 AM CDT Thu Jun 6 2019 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...This Afternoon and Tonight... .Heavy Rain and Flooding... Heavy rain will likely continue to lead to flash flooding and flooding in some areas. The highest potential for heavy rain is in portions of northern and central Oklahoma, although heavy rain will be possible with any storms. .Thunderstorms... Showers and thunderstorms will continue to develop and move across the area into tonight. Some strong to severe storms could be possible this afternoon and evening. There is a Marginal Risk across portions of central, south central, and southeast Oklahoma and north Texas. Hail up to the size of quarters and wind gusts up to around 60 mph would be possible. Rainfall will gradually clear out west to east overnight into Friday morning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... .Thunderstorms... Showers and storms will be exiting eastward Friday morning. Most days Saturday through Wednesday will see low chances for thunderstorms. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Local storm report, Jun 6, 11:24 AM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1124 AM CDT THU JUN 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1112 AM HEAVY RAIN 2 SSW BETHANY 35.48N 97.66W
06/06/2019 M6.00 INCH OKLAHOMA OK PUBLIC
TWITTER REPORT OF 6 INCHES IN 2 HOURS ON A RAIN GAUGE AT
20TH AND DAVIS.
&&
ZWINKLocal storm report, Jun 6, 11:37 AM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1137 AM CDT THU JUN 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM HEAVY RAIN 2 SSW BETHANY 35.48N 97.66W
06/06/2019 M5.26 INCH OKLAHOMA OK OTHER FEDERAL
USGS RAIN GAUGE MEASUREMENT FOR 10TH STREET AT LAKE
OVERHOLSER. RAINFALL OCCURED OVER 2 HOURS.
&&
ZWINKLocal storm report, Jun 6, 11:49 AM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1149 AM CDT THU JUN 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1111 AM FLASH FLOOD 2 ENE KREMLIN 36.56N 97.80W
06/06/2019 GARFIELD OK EMERGENCY MNGR
WATER RESCUE BEING PERFORMED ON 54TH ST.
&&
ZWINKLocal storm report, Jun 6, 12:10 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1210 PM CDT THU JUN 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 AM HEAVY RAIN 2 WNW MUSTANG 35.40N 97.76W
06/06/2019 M4.06 INCH CANADIAN OK PUBLIC
2 HOUR RAINFALL MEASURED AT A GAUGE ON SW 59TH AND
CEMETARY ROAD
&&
ZWINKSpecial weather statement, Jun 6, 12:57 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 1257 PM CDT Thu Jun 6 2019 OKZ040-041-061830- Garvin OK-Murray OK- 1257 PM CDT Thu Jun 6 2019 ...SIGNIFICANT WEATHER ADVISORY FOR central Garvin and north central Murray Counties Until 130 PM CDT... AT 1252 PM CDT, strong thunderstorms were along a line extending from 5 miles northeast of Elmore City to 4 miles northwest of Davis, moving east at 10 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 50 MPH... Minor flooding in areas of poor drainage... Locations impacted include... Pauls Valley and Wynnewood. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3478 9725 3457 9695 3450 9719 3468 9746 TIME...MOT...LOC 1752Z 248DEG 7KT 3466 9732 3456 9717 Mahale
Local storm report, Jun 6, 12:59 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1259 PM CDT THU JUN 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1231 PM FLASH FLOOD 1 NW DEL CITY 35.46N 97.46W
06/06/2019 OKLAHOMA OK TRAINED SPOTTER
A STRETCH OF SCOTT RD IS UNDER 6.5 INCHES OF
WATER.
&&
JPThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 7:43 PM CDT | Special Weather Statement | OUN | Greer | 32 min |
| Jun 5, 8:06 PM CDT | Areal Flood Advisory | OUN | Beckham, Greer, Kiowa, Washita | 3 hr |
| Jun 5, 8:38 PM CDT | Special Weather Statement | OUN | Greer, Harmon | 52 min |
| Jun 5, 8:43 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Harmon, Jackson | 47 min |
| Jun 5, 9:04 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Harmon | 41 min |
| Jun 5, 9:07 PM CDT | Areal Flood Advisory | OUN | Blaine, Dewey, Major | 113 min |
| Jun 5, 9:23 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Harmon, Jackson, Kiowa, Tillman | 52 min |
| Jun 5, 9:31 PM CDT | Areal Flood Advisory | OUN | Greer, Harmon, Jackson, Kiowa | 3 hr |
| Jun 5, 9:36 PM CDT | Special Weather Statement | OUN | Beckham, Greer | 39 min |
| Jun 5, 10:00 PM CDT | Special Weather Statement | OUN | Tillman | 30 min |
| Jun 5, 10:11 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Greer, Jackson, Kiowa, Tillman | 34 min |
| Jun 5, 10:42 PM CDT | Special Weather Statement | OUN | Tillman | 48 min |
| Jun 5, 11:13 PM CDT | Special Weather Statement | OUN | Custer | 32 min |
| Jun 5, 11:16 PM CDT | Special Weather Statement | OUN | Cotton | 29 min |
| Jun 5, 11:51 PM CDT | Areal Flood Advisory | OUN | Custer | 114 min |
| Jun 6, 3:24 AM CDT | Flood Watch | OUN | Alfalfa, Blaine, Caddo, Canadian, Cleveland, Custer and 18 more | 25 hr |
| Jun 6, 4:09 AM CDT | Areal Flood Advisory | OUN | Cleveland, Oklahoma | 3 hr |
| Jun 6, 8:25 AM CDT | Areal Flood Advisory | OUN | Washita | 3 hr |
| Jun 6, 8:52 AM CDT | Areal Flood Advisory | OUN | Kay | 3 hr |
| Jun 6, 9:23 AM CDT | Areal Flood Advisory | OUN | Garfield, Grant | 3 hr |
| Jun 6, 9:38 AM CDT | Flash Flood Warning | OUN | Garfield, Grant | 3 hr |
| Jun 6, 9:47 AM CDT | Areal Flood Advisory | OUN | Blaine, Caddo, Custer | 3 hr |
| Jun 6, 10:01 AM CDT | Areal Flood Advisory | OUN | Canadian, Oklahoma | 3 hr |
| Jun 6, 10:08 AM CDT | Flash Flood Warning | OUN | Canadian, Oklahoma | 5 hr |
| Jun 6, 10:14 AM CDT | Areal Flood Advisory | OUN | Garfield | 3 hr |
| Jun 6, 10:20 AM CDT | Areal Flood Advisory | OUN | Blaine, Garfield, Kingfisher, Major | 3 hr |
| Jun 6, 10:25 AM CDT | Flash Flood Warning | OUN | Blaine, Garfield, Kingfisher, Major | 3 hr |
| Jun 6, 10:39 AM CDT | Areal Flood Advisory | OUN | Canadian, Cleveland, Grady, McClain | 3 hr |
| Jun 6, 10:41 AM CDT | Areal Flood Advisory | OUN | Blaine, Canadian, Garfield, Kingfisher, Logan, Oklahoma | 2 hr |
| Jun 6, 10:55 AM CDT | Flash Flood Warning | OUN | Blaine, Canadian, Kingfisher, Logan, Oklahoma | 3 hr |
| Jun 6, 11:07 AM CDT | Flash Flood Warning | OUN | Canadian | 113 min |
| Jun 6, 11:39 AM CDT | Flash Flood Warning | OUN | Garfield | 4 hr |
| Jun 6, 11:45 AM CDT | Areal Flood Advisory | OUN | Kay, Noble | 3 hr |
| Jun 6, 11:59 AM CDT | Areal Flood Advisory | OUN | Lincoln, Logan, Noble, Payne | 3 hr |
| Jun 6, 12:04 PM CDT | Areal Flood Advisory | OUN | Cleveland, Oklahoma | 3 hr |
| Jun 6, 12:10 PM CDT | Flash Flood Warning | OUN | Logan, Payne | 3 hr |
| Jun 6, 12:18 PM CDT | Flash Flood Warning | OUN | Oklahoma | 3 hr |
| Jun 6, 12:34 PM CDT | Areal Flood Warning | OUN | Garfield, Grant, Kay | 9 hr |
| Jun 6, 12:57 PM CDT | Special Weather Statement | OUN | Garvin | 33 min |
| Jun 6, 1:15 PM CDT | Areal Flood Warning | OUN | Blaine, Kingfisher, Logan, Major | 9 hr |
| Jun 6, 1:32 PM CDT | Flash Flood Warning | OUN | Garfield, Grant, Kay, Noble | 3 hr |
| Jun 6, 1:46 PM CDT | Areal Flood Advisory | OUN | Garvin | 3 hr |
| Jun 6, 1:46 PM CDT | River Flood Warning | OUN | Blaine, Caddo, Canadian, Custer | 38 hr |
| Jun 6, 1:47 PM CDT | River Flood Warning | OUN | Blaine, Canadian | 30 hr |
| Jun 6, 2:02 PM CDT | River Flood Warning | OUN | Kingfisher, Logan | 59 hr |
| Jun 6, 2:03 PM CDT | River Flood Warning | OUN | Payne | 3 days |
| Jun 6, 2:15 PM CDT | Flash Flood Warning | OUN | Payne | 2 hr |
| Jun 6, 2:17 PM CDT | Special Weather Statement | OUN | Murray | 28 min |
| Jun 6, 2:45 PM CDT | Areal Flood Advisory | OUN | Kay, Noble | 3 hr |
| Jun 6, 2:46 PM CDT | Special Weather Statement | OUN | Murray | 29 min |
| Jun 6, 2:54 PM CDT | Flash Flood Warning | OUN | Kay, Noble | 3 hr |
| Jun 6, 3:00 PM CDT | Areal Flood Advisory | OUN | Johnston, Murray, Pontotoc | 3 hr |
| Jun 6, 3:04 PM CDT | Areal Flood Warning | OUN | Canadian, Oklahoma | 6 hr |
| Jun 6, 3:17 PM CDT | Areal Flood Warning | OUN | Logan, Payne | 6 hr |
| Jun 6, 3:20 PM CDT | Special Weather Statement | OUN | Johnston, Pontotoc | 25 min |
| Jun 6, 3:35 PM CDT | Areal Flood Advisory | OUN | Johnston, Pontotoc | 3 hr |
| Jun 6, 3:43 PM CDT | Special Weather Statement | OUN | Johnston | 32 min |
| Jun 6, 3:45 PM CDT | Areal Flood Warning | OUN | Garfield | 6 hr |
| Jun 6, 3:55 PM CDT | Areal Flood Warning | OUN | Noble | 6 hr |
| Jun 6, 4:10 PM CDT | Special Weather Statement | OUN | Coal | 35 min |
| Jun 6, 4:30 PM CDT | Areal Flood Warning | OUN | Garfield, Grant, Kay, Noble | 5 hr |
| Jun 6, 4:45 PM CDT | Special Weather Statement | OUN | Atoka | 45 min |
| Jun 6, 6:13 PM CDT | Areal Flood Warning | OUN | Kay | 6 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.